Total amount: € 0,00
HOW TO ORDER
GIORNALE ITALIANO DI DERMATOLOGIA E VENEREOLOGIA
A Journal on Dermatology and Sexually Transmitted Diseases
Official Journal of the Italian Society of Dermatology and Sexually Transmitted Diseases
Indexed/Abstracted in: EMBASE, PubMed/MEDLINE, Science Citation Index Expanded (SciSearch), Scopus
Impact Factor 1,014
Giornale Italiano di Dermatologia e Venereologia 2001 February;136(1):45-7
A case of hyperimmunoglobulinemia E syndrome
Pozzi M. L., Coassini A., Ambonati M., Ravanelli G., Lodi A.
From the IV Department of Dermatology, Ospedale S. Paolo, University of Milan, Milan, Italy
The hyperimmunoglobulinemia E syndrome is a rare immunologic defect characterized by significantly increased levels of IgE (2000 UI/ml), eczematous-like lesions that mostly occur on the face, cutaneous and systemic infections. The aethiopathogenetic process is a controversial matter. A 20-year-old male was affected since five years by recurrent nodular-cystic lesions with colliquative evolution on face, buttocks and thighs, associated with recurrent infections involving lungs and respiratory tract. Laboratory data pointed out high levels of IgE (2144 UI/ml), a decrease in CD4 lymphocyte count, HIV antibodies testing was negative, neutrophil function was normal. The patient was submitted to a systemic antibiotic therapy, obtaining only a temporary improvement in subcutaneous abscess. Then, a therapy with Isotretinoin per os was started associated with a topical antibiotic obtaining a moderate improvement. An association between hyper-IgE syndrome and defective neutrophil granulocyte chemotaxis has been reported, and related to an impaired production of immunological mediators. In our patient a defective neutrophil function was never found. We could assume that in vitro it is not possible to have a full evidence of these cells defects because the difficulties in reproducing patient’s conditions and in vivo complex interactions between humoral and cellular immunity.